Dysautonomia historical posts August 1998

Re: scleroderma/CREST syndrome

Posted by Walt Stoll on August 01, 1998 at 09:56:27:

Dear Maureen,

Go to your local library & read up on DMSO for her condition.

THEN, as she improves, get her interested in a serious wellness program to improve her immune system so it does no longer overreact as it has been doing. Go to the FAQ page on this 'site to get started. Read "How to Get Healthy" along with the references listed.

THEN, if you still have questions, write again.

Walt



Steroids and MVP!

Posted by Smash on August 07, 1998 at 21:30:35:

OK, I have not gotten a diagnosis yet, but I think I have MVP. My symptoms are as follows: Weak heart beat when I
wake up, chest pains (mild) when I lay on my left side,
chest pains (mild) when I bend over sometimes, mostly occurs
late in the day and at when I'm at rest. It doesn't act up
during exercise unless I'm doing heavy weight lifting.

I then decided to do Steroids (I took Dianabol (Anabol)).
I started in June and just ended the cycle early this week.
During the roid use, my heart was feeling great. I woke up
feeling good, I could do anything. NO chest pains at all.
I stopped steroids a few ays ago and the symptoms are back!
I don't have a clue why this is. I would appreciate
your opinion on this, Dr. Stoll. Could the steroids be strengthening my heart? Could the testosterone be helping?
From your knowledge, why do you think that steroids help
my condition?

I'm going to see a cardiologist next week, and I don't know if I should tell him/her about this. I'm going to get a
heart ultrasound while I'm on steroids and off. If my heart and valves look good on steroids, but look bad when off of steroids, then I think there could be something to it, Dr.

I know you do not condone roid use, and I don't either to
anyone but myself, but it baffles me that my sypmtoms can
disappear within a day of doing a relatively small amount of
steroids (anabol). You can't tell me that any perscription
drug works this fast! (Or can you?) Thanks Dr. Stoll.

Smash


Re: Steroids and MVP!

Posted by Walt Stoll on August 08, 1998 at 11:53:06:

In Reply to: Steroids and MVP! posted by Smash on August 07, 1998 at 21:30:35:

Dear Smash,

REMEMBER, MVP has no symptoms!!!!!!!

What you are describing comes from the causes of MVP but not from the MVP---even if you have it.

We know that, for those with MVP, the MVP can be surgically resolved & the symptoms are still there. Dealing with the causes, even though the MVP is still present, gets rid of the symptoms.

If you really want to understand your symptoms, IMMEDIATELY go to the bookstore & get a copy of the most recent edition of Dr Pelletier's classic "Mind as Healer, Mind as Slayer". Read it several times & you will be a much greater expert than the cardiologist you go to.

I would recommend you get a good conventional workup so you can be sure that this is really what you are dealing with.

The response to your steroids is what told me what was gong on. Dysautonomia (what you are experiencing) greatly stressses the glandular system. Adding any adrenal hormone would give you temporary benefits. That benefit will not go on very long---regardless how much you might boost the dosage. The tendency is, when the initial dose no longer works, to increase it. When you do that, the benefits DO come back but not so strongly or for so long. Then guess what the tendency is!

Unfortunately, the higher the dose you have to use, the less the benefits AND by far the greater the risk of damage.

Walt



Re: I mean pain when I lay on my left side

Posted by Walt Stoll on August 08, 1998 at 11:55:00:

In Reply to: I mean pain when I lay on my left side posted by Smash on August 07, 1998 at 21:31:21:

Dear Smash,

I believe the pain in your chest is due to costochondritis, easily resolvable by a Rolfer. However, that is why I urge you to get a conventional medical workup so you can be sure nothing is being missed.

Walt



Re: Steroids and MVP!

Posted by Smash on August 08, 1998 at 17:32:52:

In Reply to: Re: Steroids and MVP! posted by Walt Stoll on August 08, 1998 at 11:53:06:

Thank you, Doctor! I will buy that book today!
Unfortunately, I have to have my molars pulled, and
my dentist refuses to work on my unless I get
my problem diagnosed and get on antibiotics.

Smash


Re: I mean pain when I lay on my left side

Posted by Smash on August 08, 1998 at 17:34:35:

In Reply to: Re: I mean pain when I lay on my left side posted by Walt Stoll on August 08, 1998 at 11:55:00:

What is a conventional medical work up?

Smash


Re: Steroids and MVP!

Posted by Walt Stoll on August 09, 1998 at 09:17:35:

In Reply to: Re: Steroids and MVP! posted by Smash on August 08, 1998 at 17:32:52:

Hi, Smash.

It is hard enough to change ourselves. I don't think you can change the dentist or if you should even try.

I do know that the use of prophylactic use of antibiotics with MVP is more for the legal protection of the doctor than it is for health protection of the patient.

Walt



Re: I mean pain when I lay on my left side

Posted by Walt Stoll on August 09, 1998 at 09:26:56:

In Reply to: Re: I mean pain when I lay on my left side posted by Smash on August 08, 1998 at 17:34:35:

Dear Smash,

You go to a conventional (hopefully competent) physician and describe your symptoms. S/he should schedule you for another appointment for a workup with instructions as to how to prepare yourseslf for a screening blood test. S/he should give you several pages of stuff to fill out about your history prior to the appointment & ask for any old medical records. You should have these in your home anyhow. Keep everything--just let him/her make copies of whatever s/he wants.

During that visit, a complete physical examination should be done. Then s/he will likely send you home to give her/him time to put everything together. You will be given an applintment to come back to discuss everything. If something really bad comes up with the lab work, you should be given a phone call as soon as it is known.

Does that answer your question?

Walt



1998: Feb Mar Apr May Jun Jul Aug

Return to Main Page

More Dysautonomia historical posts